Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 26, 2009, 7:53 AM CDT for Lewis County, Missouri. It took effect at Sep 26, 2009, 10:10 AM CDT. It was in force for 94 min.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 7:53 AM CDT (12:53 UTC)
- In effect from
- Sep 26, 2009, 10:10 AM CDT
- Expired
- Sep 26, 2009, 11:44 AM CDT
- In force
- 94 min
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 261253
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT SAT SEP 26 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 2.5 INCHES OF PRECIPITATION
THE PAST 48 HOURS AND AN ADDITIONAL 0.20 INCHES FORECAST IN THE
NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-271253-
/O.NEW.KLSX.FL.W.0176.090926T1510Z-090927T2024Z/
/EWNM7.1.ER.090926T1510Z.090926T1800Z.090926T2024Z.NO/
753 AM CDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH FABIUS RIVER NEAR EWING.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 10.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 11.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/27 09/28 09/29 09/30 10/01
NORTH FABIUS RIVER
EWING 11 10.81 9.1 6.7 5.4 4.5 4.11 follow-up statement
000
WGUS83 KLSX 261644
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CDT SAT SEP 26 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-261714-
/O.CAN.KLSX.FL.W.0176.000000T0000Z-090927T2024Z/
/EWNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1144 AM CDT SAT SEP 26 2009
THE FLOOD WARNING IS CANCELLED FOR
THE NORTH FABIUS RIVER NEAR EWING.
* AT 11:30 AM SATURDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.8 FEET. THE
RIVER WILL FALL TO 8.5 FEET BY SUNDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/27 09/28 09/29 09/30 10/01
NORTH FABIUS RIVER
EWING 11 10.53 8.5 7.0 5.5 4.6 4.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:10 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 26, 6:10 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT SAT SEP 26 2009
.DISCUSSION...
/434 AM CDT SAT SEP 26 2009/
UPPER LEVEL SYSTEM OVER ECNTRL KS STILL CLOSED PER WATER VAPOR
IMAGERY ATTM. THIS SYSTEM IS EXPECTED TO MOVE EWD THRU MO AND IL
TODAY AS IT OPENS UP. STRONG VORT MAX IMBEDDED WITHIN THIS SYSTEM
WILL BE THE DRIVING FORCE FOR PCPN THIS AFTN...WITH OTHER DYNAMIC
EFFECTS DRIVING THE INITIAL BAND OF SHRA/TSRA THIS MORNING. ONCE
THIS SYSTEM EXITS...A STRONG DIGGING SHORTWAVE WILL DROP DOWN OUT
OF CANADA BY MONDAY AND HELP CARVE OUT A NEW LONGWAVE H500 TROF
OVER ERN NOAM SIGNALLING A NEW PATTERN THAT WILL HOLD TRUE THRU
ABOUT THE MIDDLE OF NEXT WEEK.
IN THE NEAR TERM...DENSE FOG IS ADVECTING IN FROM THE NE AND E AND
HAS MOVED INTO SOME OF OUR SWRN IL COUNTIES. THIS SHOULD CONTINUE
TO ADVECT SLOWLY WWD THRU DAYBREAK AND WE ARE EXPECTING A DROP IN
VSBYS TO 1/4SM OR LESS DURING THIS TIME IN AREAS THAT IT IMPACTS.
AS A RESULT...A DENSE FOG ADVISORY HAS BEEN ISSUED UNTIL 15Z.
RADAR MOSAIC SHOWS AN AREA OF SHRA/TSRA MOVING STEADILY EWD ACROSS
WRN MO EARLY THIS MORNING. THIS IS MAINLY THE RESULT OF UPPER
LEVEL JET DYNAMICS OUT AHEAD OF MAIN UPPER LEVEL SYSTEM BUT IS
ALSO BEING DRIVEN TO A LESSER EXTENT BY STRONG VORT MAX OVER ERN
KS. LOOK FOR THIS TO DRIVE EWD ACROSS THE FA BY LATE MORNING...BUT
WITH BEST JET DYNAMICS SUPPORT MOVING NEWD. HAVE THEREFORE THE
HIGHEST POPS OVER NERN/CNTRL MO AND WCNTRL IL THIS MORNING.
LOOK FOR RE-DEVELOPMENT TO OCCUR CLOSER TO THE STRONG VORT MAX
THIS AFTN AS IT DRIVES EWD ROUGHLY IN THE SAME LOCN AS THE I-70
CORRIDOR. HAVE KEPT LIKELY POPS GOING IN THIS AREA...INCLUDING THE
STL METRO AREA AND AREAS S AND E. SEVERE WX POSSIBLE ON TWO MAIN
FACTORS...STEEP MID LEVEL LAPSE RATES AS INDICATED BY HIGH
VERTICAL TOTALS OF 30...AND PRESENCE OF SPIN GENERATED BY STRONG
VORT MAX MAY RESULT IN AN ISOLATED WEAK TORNADO IN SOME OF THE
STRONGEST STORMS THAT DEVELOP. B-LYR MOISTURE IS MORE MARGINAL AND
WILL PLAY THE CRITICAL ROLE HERE.
FAVOR THE COOLER MOS TEMPS FOR TODAY DUE TO CLOUDS/PCPN AS WELL AS
FOG IN THE E...WHICH WILL ALSO LIMIT AMOUNT OF TIME THE EVER-
WEAKENING SUN CAN WARM THINGS UP. STILL LIKE GOING AOA THE WARMEST
MOS ON SUNDAY WITH ABUNDANT SUNSHINE AND SWLY SFC WINDS GUSTING AT
TIMES AND H900 TEMPS RISING TO NEAR +20C.
STRONG CDFNT MOVES THRU SUNDAY NIGHT...AND DESPITE ITS STRENGTH...
EXPECT LITTLE IN THE WAY OF CLOUDS AND PCPN...BUT WILL BE FOLLOWED
BY GUSTY NWLY SFC WINDS THRU MONDAY. PREFER THE COOLER MOS TEMPS
FOR MAXES MONDAY. A VERY SLOW TEMP RECOVERY THEN EXPECTED THRU
WEDNESDAY AS RIDGE/S EWD PROGRESS IS SLOWED COMPARED TO EARLIER
MODEL RUNS.
TES
&&
.AVIATION...
/601 AM CDT SAT SEP 26 2009/
FOR THE 12Z TAFS...SHRA WITH EMBEDDED TS ACROSS CNTL MO IS
EXPECTED TO MOVE EWD THROUGH THE REGION THIS MORNING. UPPER AIR
LOW IS EXPECTED TO MOVE EWD THRU CNTL MO TODAY. AS IT DOES...A
BRIEF DRY PERIOD IS EXPECTED LATE THIS MORNING AND EARLY AFTERNOON
ALLOWING ANOTHER ROUND OF TSRA TO DEVELOP AS THE LOW APPROACHES
THE AREA. THESE TSRA ARE EXPECTED TO DIMINISH AFTER SUNSET. SKIES
SHUD CLEAR OUT AGAIN WITH LIGHT AND VRB WINDS. FG MAY DEVELOP
AGAIN AS CONDITIONS WILL BE SIMILAR TO THIS MORNING. HOWEVER...TOO
MANY UNCERTAINTIES EXIST TO MENTION IN TAF ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR BOND IL-
CLINTON IL-FAYETTE IL-MACOUPIN IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Sep 26, 3:55 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CDT SAT SEP 26 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 355 AM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG CAN BE EXPECTED THROUGH MID MORNING OVER PARTS OF SOUTHWESTERN ILLINOIS...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS. IMPROVEMENT IN VISIBILITIES IS EXPECTED BY LATE MORNING. AS A RESULT...A DENSE FOG ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS A STRONG UPPER LEVEL SYSTEM PASSES THROUGH. BY AFTERNOON...SOME STORMS MAY BE SEVERE OVER PARTS OF THE ST LOUIS METROPOLITAN AREA AND AREAS TO THE SOUTH AND EAST OVER SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS WHERE A SLIGHT RISK EXISTS. PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.